Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 83, NWS Lake Charles, LA

November 1, 20184 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 1, 2018, 12:59 AM CDT for 4 parishes in Louisiana. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 1, 2018, 12:59 AM CDT (05:59 UTC)
Expired
Nov 1, 2018, 2:00 AM CDT
In force
61 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 94 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 1:13 AM CDTTORNADO 14 Ene Marksville, LAA TORNADO STARTED IN REMOTE AREAS EAST OF MARKSVILLE, AND MOVED ACROSSLAKE OPHELIA WILDLIFE REFUGE, WHERE NUMEROUS TREES WERE BLOWN DOWN OR SNAPPED. ATRUSSELLS LANDING, MANY TREES WERE BLOWN DOWN OR SNAPPED. ONE LANDED ON AN RV. THE TORNADO DISSIPATED NORTHEAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 8:14 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2018-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1529 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2018-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1529 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted.

521 
WUUS54 KLCH 010559
SVRLCH
LAC009-039-079-097-010700-
/O.NEW.KLCH.SV.W.0083.181101T0559Z-181101T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1259 AM CDT THU NOV 1 2018

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Eastern Rapides Parish in central Louisiana...
  Northeastern Evangeline Parish in central Louisiana...
  Avoyelles Parish in central Louisiana...
  Northeastern St. Landry Parish in central Louisiana...

* Until 200 AM CDT.

* At 1259 AM CDT, severe thunderstorms were located along a line
  extending from near Holloway to near Evergreen to near Chataignier,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ville Platte, Marksville, Bunkie, Mamou, Simmesport, Melville,
  Moreauville, Palmetto, Bordelonville, Bayou Current, Morrow, Effie,
  Cottonport, Mansura, Hessmer, Evergreen, Plaucheville, Bayou
  Chicot, Goudeau and Lake Ophelia National Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado, go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until 400 AM CDT for central
Louisiana.

LAT...LON 3147 9216 3133 9208 3134 9203 3132 9200
      3128 9202 3127 9199 3122 9199 3125 9196
      3123 9192 3127 9195 3130 9191 3120 9168
      3105 9172 3098 9180 3086 9182 3071 9173
      3061 9175 3063 9252 3098 9226 3146 9228
TIME...MOT...LOC 0559Z 270DEG 32KT 3144 9216 3091 9215 3062 9233 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TWH
2 follow-up statements
865 
WWUS54 KLCH 010627
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
127 AM CDT THU NOV 1 2018

LAC039-079-010637-
/O.CAN.KLCH.SV.W.0083.000000T0000Z-181101T0700Z/
Rapides LA-Evangeline LA-
127 AM CDT THU NOV 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RAPIDES AND
NORTHEASTERN EVANGELINE PARISHES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for central
Louisiana.

LAT...LON 3122 9178 3120 9169 3117 9169 3114 9172
      3111 9170 3106 9172 3098 9180 3086 9182
      3071 9173 3061 9175 3062 9221 3072 9217
      3090 9203 3112 9196 3122 9198 3125 9195
      3122 9194 3123 9192 3127 9195 3130 9191
TIME...MOT...LOC 0627Z 270DEG 32KT 3144 9187 3091 9186 3062 9204 

$$

LAC009-097-010700-
/O.CON.KLCH.SV.W.0083.000000T0000Z-181101T0700Z/
Avoyelles LA-St. Landry LA-
127 AM CDT THU NOV 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR EASTERN AVOYELLES AND NORTHEASTERN ST. LANDRY PARISHES...

At 127 AM CDT, severe thunderstorms were located along a line
extending from Mayna to near Dupont to Washington, moving east at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Opelousas, Simmesport, Melville, Moreauville, Palmetto,
Bordelonville, Bayou Current, Morrow, Plaucheville, Goudeau, Lake
Ophelia National Wildlife Refuge, Big Cane, Dupont, Big Bend, Grand
Prairie, Lebeau and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until 400 AM CDT for central
Louisiana.

LAT...LON 3122 9178 3120 9169 3117 9169 3114 9172
      3111 9170 3106 9172 3098 9180 3086 9182
      3071 9173 3061 9175 3062 9221 3072 9217
      3090 9203 3112 9196 3122 9198 3125 9195
      3122 9194 3123 9192 3127 9195 3130 9191
TIME...MOT...LOC 0627Z 270DEG 32KT 3144 9187 3091 9186 3062 9204 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TWH
458 
WWUS54 KLCH 010653
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
153 AM CDT THU NOV 1 2018

LAC009-097-010702-
/O.EXP.KLCH.SV.W.0083.000000T0000Z-181101T0700Z/
Avoyelles LA-St. Landry LA-
153 AM CDT THU NOV 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AVOYELLES AND
NORTHEASTERN ST. LANDRY PARISHES WILL EXPIRE AT 200 AM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will 
be allowed to expire.  However gusty winds are still possible behind 
these thunderstorms.

A Tornado Watch remains in effect until 400 AM CDT for central
Louisiana.

LAT...LON 3122 9178 3120 9169 3117 9169 3114 9172
      3111 9170 3106 9172 3098 9180 3086 9182
      3071 9173 3061 9175 3062 9221 3072 9217
      3090 9203 3112 9196 3122 9198 3125 9195
      3122 9194 3123 9192 3127 9195 3130 9191
TIME...MOT...LOC 0652Z 270DEG 32KT 3144 9162 3091 9161 3062 9179 

$$

TWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 12:26 AM CDT, 33 minutes earlier.

Area forecast discussion, Nov 1, 12:26 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1226 AM CDT Thu Nov 1 2018

.AVIATION...A line of storms will continue to push through. Gusty
winds and lower vis is expected. Conditions will gradually improve
through the day Thursday.

&&

.PREV DISCUSSION... /issued 1116 PM CDT Wed Oct 31 2018/

UPDATE...
All products were updated for newly issued Tornado Watch #419,
issued for our remaining parishes in s-cntl LA, valid til
12z//07L. No other changes.

25

PREV DISCUSSION... /issued 956 PM CDT Wed Oct 31 2018/

UPDATE...
After coordination with SPC/HGX/SHV, have extended Tornado Watch
#416 for sern TX until 05z/midnight CDT as the squall line
continues to move through these zones. Although the airmass over
this region should be mostly worked over from earlier convection,
still not impossible to see a spinup or two, particularly over
Orange/Jefferson. Also reworked the zones to end severe threat
once the line passes through the night.

Update already issued.
25

UPDATE... Grids/zones/coastals updated for newly issued Tornado
Watch #418, valid for most of our LA zones til 09z/04L. The
parishes in lower Acadiana which were not included in this watch
will likely be included in a new watch expected to be issued later
this evening as the squall line continues ewd. No other changes
were made as our much anticipated svr event has been unfolding as
expected.

25

PREV DISCUSSION... /issued 656 PM CDT Wed Oct 31 2018/

AVIATION...
Frontal sys approaching from the northwest... storms are
developing out ahead of the front. IFR/MVFR conds xpcd this eve
into the overnight hours. Southerly winds to remain brisk ahead of
the front becmg nw and remaining brisk behind the front thru the
overnight hours.

PREV DISCUSSION... /issued 408 PM CDT Wed Oct 31 2018/

DISCUSSION...
Tornado watch 416 was just issued for the southeast Texas counties
effective until 10 PM this evening. WFO HGX has received two
reports of tornado touchdowns already this afternoon in the very
early stages of what will likely be a rough weather night across
the area.

The forecast philosophy remains largely unchanged. Synoptically,
an upper trough over western Texas this afternoon will progress
east overnight inducing the development of a surface low across
northeast Texas. This low will quickly eject northeast into
Arkansas swinging a frontal boundary through the area as it does
so early Thursday morning.

Current thinking on the evolution of this event is for discreet
cells to continue forming through mid evening, some of which will
likely become supercellular in nature. A special 19Z LCH RAOB
revealed a CAPE of 1400 J/KG along with decent low level
directional and speed shear (23 knots 0-1 km). An intensifying low
level jet will move across the region this evening further
enhancing supercell potential.

Meanwhile, a squall line is expected to develop across central
Texas before pushing through southeast Texas late tonight and
southwest Louisiana early Thursday morning. As the low level flow
turns more parallel with the squall line, a line of strong to
severe wind is likely to form along the leading edge of the squall
line. The 19Z RAOB also measured a PWAT of 1.82. Forecast
soundings indicate this will continue to climb to above 2 inches
by 06Z which will result in heavy rain potential and a low end
flash flood threat.

The front will push quickly through the area behind the squall
line advecting in significantly cooler, drier air by mid to late
Thursday morning. Seasonal, autumn like temperatures will prevail
Thursday afternoon through Saturday with precipitation chances
returning Sunday as the next frontal boundary approaches.

Jones

MARINE...
Strong and gusty winds will develop tonight as the pressure
gradient tightens ahead of a surface low and approaching cold
front. Gusts to near gale force are possible late tonight over the
Gulf waters beyond 20 nm. The front will cross the coastal waters
from late tonight into Thursday with numerous showers and
thunderstorms expected. Some of the thunderstorms could be severe.
Moderate north winds are expected in the wake of the front
Thursday night into Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  45  66  45 /  10  10   0   0
LCH  71  50  68  51 /  10  10   0   0
LFT  73  51  66  49 /  40  10   0   0
BPT  68  49  68  52 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ455-472-
     475.

     Small Craft Exercise Caution from 10 AM CDT this morning through
     late tonight for GMZ455-472-475.

     Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
     470.

     Small Craft Exercise Caution from 7 AM CDT this morning through
     late tonight for GMZ450-452-470.

     Small Craft Exercise Caution until 1 AM CDT early this morning
     for GMZ430-432.

     Small Craft Exercise Caution until 7 AM CDT this morning for
     GMZ435.

&&

AVIATION...05
Hazardous weather outlook, Oct 31, 4:07 PM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
407 PM CDT Wed Oct 31 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
012115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
407 PM CDT Wed Oct 31 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight
There is an enhanced risk of severe thunderstorms today and
tonight over the outlook area.

Scattered showers and thunderstorms will be possible across the
entire area by this afternoon. Coverage and intensity will
increase late this afternoon into early evening across East Texas
ahead of and along an approaching cold front. An organized band
or bands of thunderstorms, preceded by individual thunderstorms,
will progress eastward across the area overnight into early
Thursday.

Some of these thunderstorms are likely to become severe with
damaging winds and tornadoes, possibly strong tornadoes, being the
primary hazards. Large hail will also be possible.

Locally heavy rainfall resulting in minor flooding of urban and
low lying or poor drainage areas is also possible. Rainfall totals
of 2 to 4 inches can be expected with local amounts of up to 6
inches possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorm activity may still be ongoing across parts of South
Central Louisiana early Thursday morning. This activity
will continue to pose the severe and locally heavy rainfall risks
mentioned above until pushing east of the area by late morning.

No hazardous weather is expected from Thursday afternoon through
Saturday.

Scattered to numerous showers and thunderstorms are expected to
develop Sunday as the next frontal boundary approaches the area.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this afternoon through
Thursday morning. Please report instances of severe weather or
storm damage once it is safe to do so.

GMZ430-432-435-450-452-455-470-472-475-012115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
407 PM CDT Wed Oct 31 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight
Strong and gusty wind will continue to develop this evening and
tonight as the pressure gradient tightens ahead of a surface low
and cold front. Gusts to near gale force are possible late tonight
over the Gulf waters beyond 20 nm. Exercise caution headlines and
small craft advisories have been issued.

The front will cross the coastal waters from late tonight into
Thursday with numerous showers and thunderstorms expected this
evening through Thursday morning. Some of the thunderstorms could
be severe producing strong winds, hail or isolated waterspouts.
Heavy rainfall reducing visibilities to around one mile or less
and frequent cloud to water lightning can also be expected in some
storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Widespread showers and thunderstorms may still be ongoing over the
waters east of Intracoastal City early Thursday. This activity
will continue to pose the severe risks mentioned above until
pushing east of the area by midday. A moderate to strong offshore
flow will develop behind the front and persist Thursday night
into Friday.

Winds will become onshore again by Saturday, and periodically
increase through early next week as a couple of fronts approach
the area.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this afternoon through
Thursday morning. Please report instances of severe weather or
storm damage once it is safe to do so.

In the hours before

Special weather statement, Oct 31, 7:57 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
757 PM CDT WED OCT 31 2018

TXZ201-215-216-261-262-010145-
Orange-Jefferson-Hardin-Southern Newton-Southern Jasper-
757 PM CDT WED OCT 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
JEFFERSON...SOUTHWESTERN NEWTON...SOUTHEASTERN HARDIN...ORANGE AND
SOUTHEASTERN JASPER COUNTIES...

At 756 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Evadale to near Weiss Bluff to near
Beaumont. Movement was east at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Beaumont, Orange, Vidor, Silsbee, West Orange, Deweyville, Evadale,
Mauriceville, Pine Forest, Lakeview, Weiss Bluff, Gist, Hartburg,
Forest Heights and Devils Pocket.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.

LAT...LON 3026 9419 3043 9417 3044 9370 3042 9372
      3043 9372 3041 9373 3039 9376 3036 9375
      3033 9376 3030 9374 3029 9371 3023 9371
      3021 9372 3017 9370 3015 9371 3014 9369
      3007 9375 3013 9425
TIME...MOT...LOC 0056Z 269DEG 27KT 3041 9404 3027 9405 3013 9414

TWH
Special weather statement, Oct 31, 10:16 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1016 PM CDT WED OCT 31 2018

TXZ201-215-010400-
Jefferson TX-Hardin TX-
1016 PM CDT WED OCT 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND HARDIN
COUNTIES UNTIL 1100 PM CDT...

At 1013 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caney Head to near Devers. Movement was
east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Nome, Saratoga,
Thicket, Bevil Oaks, China, Caney Head, Honey Island, Batson, Fannett
and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Texas.

LAT...LON 3049 9459 3049 9454 3051 9454 3052 9412
      2987 9420 2988 9436 2989 9436 2989 9444
      3011 9445 3011 9460 3031 9467
TIME...MOT...LOC 0313Z 270DEG 24KT 3052 9425 2996 9457

K. Kuyper
Special weather statement, Oct 31, 10:31 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1031 PM CDT WED OCT 31 2018

LAZ027-030-TXZ201-215-216-259>262-010415-
Beauregard LA-Vernon LA-Orange TX-Jefferson TX-Hardin TX-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-
1031 PM CDT WED OCT 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...JEFFERSON...NEWTON...EASTERN HARDIN...
ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 1115 PM CDT...

At 1030 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayflower to 6 miles southwest of Call to
near Hamshire. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Port Arthur, Nederland, Port Neches, Lumberton, Vidor,
Leesville, Silsbee, Newton, Kirbyville, Merryville, Evadale, Bon
Weir, Burkeville, Deweyville, Central Gardens, Call, Hamshire,
Mauriceville and Buna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Texas. A Tornado Watch also remains in effect until 400 AM CDT for
southwestern and west central Louisiana.

LAT...LON 2989 9436 2989 9444 3053 9414 3053 9407
      3058 9409 3064 9405 3067 9407 3116 9382
      3115 9328 3040 9368 3039 9376 3033 9376
      3030 9374 2966 9408 2956 9435
TIME...MOT...LOC 0330Z 284DEG 23KT 3108 9379 3055 9397 2992 9439

K. Kuyper
Special weather statement, Oct 31, 11:11 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1111 PM CDT WED OCT 31 2018

LAZ027-030-041-073-TXZ215-216-262-010500-
West Cameron LA-Calcasieu LA-Beauregard LA-Vernon LA-Orange TX-
Jefferson TX-Southern Newton TX-
1111 PM CDT WED OCT 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
BEAUREGARD...WESTERN CALCASIEU AND SOUTHERN VERNON PARISHES...
SOUTHEASTERN JEFFERSON...SOUTHERN NEWTON AND EASTERN ORANGE COUNTIES
UNTIL MIDNIGHT CDT...

At 1111 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burr Ferry to near Bivens to Devils Pocket
to 6 miles northeast of High Island. Movement was east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Port Arthur, Sulphur, Orange, Groves, Port Neches,
Bridge City, Leesville, West Orange, Vinton, Rosepine, Singer,
Deweyville, Fort Polk, De Ridder, Sabine Pass, Johnsons Bayou, De
Quincy, Ragley and Starks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Texas. A Tornado Watch also remains in effect until 400 AM CDT for
southwestern and west central Louisiana.

LAT...LON 3086 9346 3119 9333 3119 9289 2976 9352
      2974 9375 2969 9384 2980 9391 2985 9379
      2997 9376 3000 9379 2998 9383 2999 9386
      2998 9384 2997 9384 2984 9395 2981 9393
      2981 9395 2970 9385 2968 9400 2965 9413
TIME...MOT...LOC 0411Z 277DEG 18KT 3105 9340 3067 9356 3040 9377 2964
9435

K. Kuyper
Special weather statement, Oct 31, 11:47 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1147 PM CDT WED OCT 31 2018

LAZ027-028-030>032-041-042-073-074-010530-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-Evangeline LA-
Allen LA-Beauregard LA-Vernon LA-Rapides LA-East Cameron LA-
1147 PM CDT WED OCT 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...
SOUTHWESTERN RAPIDES...JEFFERSON DAVIS...EASTERN BEAUREGARD...WESTERN
EVANGELINE...EASTERN CALCASIEU...SOUTHEASTERN VERNON AND ALLEN
PARISHES UNTIL 1230 AM CDT...

At 1147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lacamp to near Gillis to 7 miles west of
Johnsons Bayou. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Charles, Jennings, Oakdale, Cameron, Westlake, Welsh, Iowa,
Kinder, Basile, Oberlin, Glenmora, Elton, Elizabeth, Fenton, Reeves,
Hayes, Moss Bluff, Sugartown, Lacassine National Wildlife Refuge and
Hineston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 400 AM CDT for central,
southwestern and west central Louisiana.

LAT...LON 3119 9238 3048 9259 3048 9263 3044 9260
      2970 9282 2979 9316 2980 9325 2978 9331
      2979 9331 2982 9330 2978 9332 2980 9335
      2978 9335 2978 9350 3120 9290
TIME...MOT...LOC 0447Z 266DEG 33KT 3110 9297 3043 9327 2979 9378

K. Kuyper
Local storm report, Nov 1, 12:52 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1252 AM CDT THU NOV 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
10/31/2018                   RAPIDES            LA   EMERGENCY MNGR

            RAPIDES 911 REPOTED SUSTAINED WINDS OF 65 MPH AT THEIR
            OPERATIONS CENTER IN ALEXANDRIA.

&&

RMEGNIA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 8:15 PM CDTTornado WarningLCHBeauregard26 min
Oct 31, 8:40 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Vernon65 min
Oct 31, 8:44 PM CDTTornado WarningLCHBeauregard31 min
Oct 31, 9:41 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon49 min
Oct 31, 9:43 PM CDTTornado WarningLCHBeauregard17 min
Oct 31, 10:28 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon62 min
Oct 31, 10:38 PM CDTTornado WarningLCHRapides25 min
Oct 31, 11:08 PM CDTTornado WarningLCHRapides37 min
Oct 31, 11:11 PM CDTSpecial Weather StatementLCHBeauregard, Calcasieu, Vernon49 min
Oct 31, 11:29 PM CDTSevere Thunderstorm WarningLCHRapides27 min
Oct 31, 11:29 PM CDTSevere Thunderstorm WarningLCHCalcasieu61 min
Oct 31, 11:36 PM CDTTornado Warning Tornado observedLCHRapides24 min
Oct 31, 11:47 PM CDTSpecial Weather StatementLCHAllen, Cameron, Jefferson Davis43 min
Oct 31, 11:48 PM CDTTornado WarningLCHAllen, Beauregard, Evangeline, Rapides, Vernon27 min
Oct 31, 11:56 PM CDTTornado WarningLCHCalcasieu34 min
Oct 31, 11:57 PM CDTTornado WarningLCHCalcasieu, Cameron48 min
Nov 1, 12:09 AM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon66 min
Nov 1, 12:14 AM CDTTornado WarningLCHEvangeline, Rapides31 min
Nov 1, 12:16 AM CDTSpecial Marine WarningLCH59 min
Nov 1, 12:24 AM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides24 min
Nov 1, 12:27 AM CDTTornado WarningLCHCalcasieu, Jefferson Davis22 min
Nov 1, 12:31 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis44 min
Nov 1, 12:31 AM CDTTornado WarningLCHRapides15 min
Nov 1, 12:48 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Jefferson Davis, Saint Landry42 min
Nov 1, 12:56 AM CDTTornado WarningLCHAvoyelles34 min
Nov 1, 1:08 AM CDTSevere Thunderstorm WarningLCHCameron, Lafayette, Vermilion52 min
Nov 1, 1:22 AM CDTTornado WarningLCHAvoyelles12 min
Nov 1, 1:32 AM CDTSpecial Weather StatementLCHLafayette, Saint Landry43 min
Nov 1, 1:37 AM CDTSpecial Marine WarningLCH83 min
Nov 1, 2:00 AM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Martin, Vermilion45 min
Nov 1, 2:49 AM CDTSpecial Weather StatementLCHIberia, Saint Martin, St. Mary56 min
Nov 1, 3:33 AM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary42 min
Nov 1, 3:36 AM CDTSpecial Marine WarningLCH54 min
Nov 1, 4:20 AM CDTSpecial Marine WarningLCH85 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.